Heartburn medication problem dizziness, rash and ranitidine

Dear Ask The Doctor:  I have been suffering from heartburn-like symptoms for the past few months. The main medications I have used so far have all made me feel dizzy and have given me a congested throat and tickly cough. Do you know why this could be? The medications I used were Ranitidine, Omeprazole and Gaviscon. Thank you.
 
Dear Patient:  I understand your concern about the medications that you are ingesting and the persistent symptoms. According to your symptoms the possibility of having Gastro esophageal reflux disease is present. When persistent reflux occurs more than twice a week it could be considered GERD which is not just simple Heartburn, and it can eventually lead to more serious health problems. People of all ages can have GERD. Heartburn, dry cough, asthma symptoms, or trouble swallowing can be noticed.
The medication that you are taking is part of the treatment; however there are also lifestyle changes that need to be done in order to treat this event. Losing weight , eating 2 hours before bedtime, avoiding alcohol and cigarettes, it is also recommended to avoid or diminish the ingest of sodas that contain caffeine, chocolate, peppermint, spicy foods, acidic foods like oranges, tomatoes, and pizza, fried and fatty foods
On the other hand,  dizziness and rash could be side effects of the anti acids that you are taking such as ranitidine, they are present sometimes, it would be recommended for you to consult your physician for a re evaluation of your medication. I wish you a prompt recovery.

Please login or signup to post comments!

@ASKTHEDOCTOR ON TWITTER
@ASKTHEDOCTOR
Official Question Provider for